Rhoda, two things. First, when I get a migraine, my BP shoots through the roof. I never have high BP unless I have a headache. The last time I had to go to the ED, my BP was 210/143. As soon as my pain was under control, my BP was normal. Also, my heartrate will usually be elevated. Now, the ER doc has commented several times that she has had several patients who have had elevated heart rates after taking Relpax. I also think that the Relpax might contribute to some of the increased BP (I believe that most of the abortive meds, i.e. imitrex, maxalt, relpax, etc., might have the same effect) but am not 100% sure about that. My guess (and believe me, it is only a guess based on my personal situation) is that it is related to the pain. I would keep a journal and see if there is a correlation between the migraine and the BP - make sure to note what his pain level is when you are documenting the BP.
Hope this helps.
DX: Migraines since June, 2006, kidney stones
RX: Daily - Verapamil, Trileptal
PRN: Relpax, Prednisone, Dilaudid, Lortab, Lidocaine Nasal Spray